# SDR 98ZZZX2027

- Difficulty date: May 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N96VR
- Make and model: Amd FALCON10
- Aircraft serial: 199
- System (JASC): 2435 · Starter-Generator
- Part: Generator
- Part number: 230650153
- Condition: Shorted
- Location: Nr 1 Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AN OVERHAULED STARTER/GENERATOR WAS INSTALLED ON THE NR 1 ENGINE OF A FALCON10.  DURING ENGINE START, THE GENERATOR SWITCH IN THE COCKPIT TRIPPED TO 'OFF'.  START WAS VERY SLOW.  PUT GENERATOR SWITCH 'ON' AND GENERATOR WOULD NOT WORK.  TROUBLESHOOTING SHOWED THAT THE GENERATOR 'A' TERMINAL WAS SHORTED TO GENERATOR CASE.  LOOSENING TERMINAL BLOCK ATTACH BOLTS ELIMINATED SHORT.  SUSPECT BOLT LENGTH PROBLEM.  THIS SHORT RUINED THE GENERATOR CONTROL UNIT (GCU).  BOTH ITEMS WERE REPLACED.
